Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Phoenix, AZ

November 5, 2011Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Nov 5, 2011, 12:29 AM MST for Maricopa County, Pinal County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2011, 12:29 AM MST (07:29 UTC)
Expired
Nov 5, 2011, 1:30 AM MST
In force
61 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 29 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2011-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2011-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2805 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS55 KPSR 050729
SVRPSR
AZC013-021-050830-
/O.NEW.KPSR.SV.W.0076.111105T0729Z-111105T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1229 AM MST SAT NOV 5 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...QUEEN CREEK...SAN TAN VALLEY...
  FLORENCE...COOLIDGE...

* UNTIL 130 AM MST.

* AT 1224 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH.
  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM.
  THIS STORM WAS LOCATED 10 MILES WEST OF RANDOLPH...OR NEAR CASA 
  GRANDE...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GOLD CANYON...MAGMA...QUEEN VALLEY AND KINGS RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3296 11173 3343 11149 3345 11118 3307 11119
      3285 11152 3281 11164
TIME...MOT...LOC 0727Z 209DEG 36KT 3295 11167

$$

AJ
1 follow-up statement
224 
WWUS55 KPSR 050756
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1256 AM MST SAT NOV 5 2011

AZC013-021-050830-
/O.CON.KPSR.SV.W.0076.000000T0000Z-111105T0830Z/
PINAL AZ-MARICOPA AZ-
1256 AM MST SAT NOV 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MST
FOR EXTREME EAST CENTRAL MARICOPA AND NORTH CENTRAL PINAL COUNTIES...

AT 1252 AM MST...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE. 
ANOTHER SEVERE THUNDERSTORM WAS MOVING THROUGH THE FLORENCE JUNCTION 
AND QUEEN VALLEY AREA. BOTH STORMS WERE CAPABLE OF PRODUCING BRIEF 
BUT DAMAGING WIND GUSTS OF 60 MPH OR GREATER. STORMS WERE MOVING TO 
THE NORTHEAST AT 35 TO 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3296 11173 3343 11149 3345 11118 3307 11119
      3285 11152 3281 11164
TIME...MOT...LOC 0752Z 209DEG 36KT 3312 11142

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 9:10 PM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Nov 4, 9:10 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST FRI NOV 4 2011

.SYNOPSIS...
STRONG GUSTY WINDS WITH AREAS OF BLOWING DUST IS THE FORECAST FOR
INTO THIS EVENING AHEAD OF A PACIFIC COLD FRONT. LOCALIZED DENSE
BLOWING DUST WITH SHARPLY REDUCE VISIBILITY IS ALSO EXPECTED. THE
STRONG PACIFIC COLD FRONT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
WILL MOVE EAST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA
THROUGH THIS EVENING WITH SHOWERS LIKELY AND A CHANCE OF THUNDER-
STORMS IN SOUTH-CENTRAL ARIZONA INCLUDING THE PHOENIX AREA BY LATE
THIS EVENING AND TONIGHT. IT WILL BE MUCH COLDER SATURDAY WITH NEAR
RECORD COOL DESERT HIGHS BETWEEN 60 AND 70 DEGREES. A FEW SHOWERS
ARE POSSIBLE AGAIN LATE SUNDAY INTO MONDAY WITH ANOTHER COLD FRONT.
WARMER WEATHER MAY FINALLY RETURN TOWARD THE END OF NEXT WEEK.

&&

.DISCUSSION...
...PACIFIC STORM SYSTEM WITH STRONG WINDS...BLOWING DUST...SHOWERS...
POSSIBLE THUNDERSTORMS...AND MUCH COOLER WEATHER...

VIGOROUS PACIFIC TROF STILL PUSHING STEADILY EASTWARD AND INLAND
EARLY THIS EVENING WITH THE TROF AXIS RUNNING FROM CENTRAL NV
SOUTHWARD THRU FAR SERN CA. MAIN VORT MAX APPEARED TO BE APPROACHING
YUMA FROM THE SOUTHWEST AT 8 PM PER THE VAPOR IMAGERY. SYSTEM
APPEARS TO BE BOTH VERY DYNAMIC AND REASONABLY MOIST. LATEST SAN
DIEGO SOUNDING SHOWED A SATURATED MARINE LATER TO ABOUT 650 MB AND
IR IMAGERY SHOWED SIGNIFICANT LOW CLOUDS/STRATUS MOVING INLAND OVER
THE COASTAL RANGES AND INTO OUR CWA ASSOCIATED WITH THE FRONTAL
BAND. FRONTAL BAND NOW MOVING EAST ACROSS THE SOUTHEAST AZ DESERTS
WITH NUMEROUS SHOWERS ON RADAR SPREADING EAST OF THE LOWER CO RIVER
VALLEY.

SYSTEM AND ASSOCIATED FRONT APPEAR TO BE A FEW HOURS SLOWER THAN
PREVIOUSLY THOUGHT...AND THE COLD FRONT WILL PROBABLY NOT GET INTO
THE PHOENIX AREA TIL BETWEEN 10 AND 11 PM THIS EVENING. RAISED POPS
A BIT FOR TONIGHT ACROSS ARIZONA...WITH LIKELY NUMBERS OVER SWRN AZ
AND CATEGORICAL VALUES FROM MARICOPA COUNTY EASTWARD. MOST OF THE
COLD AIR ALOFT APPEARS FOCUSED OVER NORTHERN ARIZONA...BUT THE
DIFLUENCE ALOFT/PVA/DYNAMICS ARE HELPING TO FORCE A FEW STORMS OVER
THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX. ALREADY HAVE SEEN A
FEW LIGHTNING STRIKES OVER SRN GILA COUNTY...AND THERE WILL BE A
SLIGHT CHANCE FOR THUNDERSTORMS LATER THIS EVENING OVER THE CENTRAL
DESERTS AS THE COLD FRONT MOVES THRU THE AREA. EXPECT TO SEE GUSTY
WINDS AHEAD OF AND ASSOCIATED WITH THE FRONT...THAT IS WHY THE WIND
ADVISORY FOR SOUTH CENTRAL AZ CONTINUES DESPITE MOST WIND REPORTS
CURRENTLY BELOW THRESHOLDS. FORECASTS HAVE BEEN UPDATED TO REFLECT
THE CURRENT SKY POP AND WEATHER TRENDS AND LOOK TO BE IN GOOD SHAPE.

.PREVIOUS DISCUSSION...
AREAS OF BLOWING DUST WERE DEVELOPING IN THE GENERAL AREA BETWEEN
CASA GRANDE...THE PHOENIX AREA...AND GILA BEND EARLY THIS AFTERNOON.
WIND WAS FROM THE SOUTH AND SOUTHWEST GUSTING BETWEEN 30 AND 40 MPH
IN THIS AREA. WIND WAS GENERALLY FROM THE SOUTHWEST AND WEST GUSTING
BETWEEN 25 AND 35 MPH IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA.

CLOUDINESS FROM THE SOUTHWEST WAS GRADUALLY INCREASING ACROSS THE
AREA THIS AFTERNOON. TEMPERATURES WERE GENERALLY UP TO 5 DEGREES
WARMER IN PORTIONS OF SOUTH-CENTRAL ARIZONA...AND AT LEAST A FEW
DEGREES COOLER IN FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA
EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. DEW
POINT TEMPERATURES WERE GENERALLY 20 TO 30 DEGREES HIGHER SOUTHWEST
AND WEST OF PHOENIX AND 3 TO 15 DEGREES HIGHER FROM PHOENIX EASTWARD.

A PACIFIC COLD FRONT WITH MOSTLY LIGHT SHOWERS WAS SWINGING EAST
INTO SOUTHEAST CALIFORNIA THIS AFTERNOON. RIGHT BEHIND THE
FRONT...THE MAIN LOW PRESSURE SYSTEM WITH MOST OF THE SHOWERS AND
ISOLATED THUNDERSTORMS WAS SWINGING EAST OVER SOUTHERN
CALIFORNIA.

WINDS FROM THE SOUTH AND WEST ARE EXPECTED TO INCREASE SOMEWHAT MORE
ACROSS SOUTHEAST CALIFORNIA...AND SOUTHWEST AND SOUTH-CENTRAL
ARIZONA INTO THIS EVENING AS THE STRONG PACIFIC COLD FRONT
APPROACHES FROM THE WEST. STRONG CROSS WINDS ARE EXPECTED ACROSS
SOME ROADS AND HIGHWAYS. THE STRONGEST WINDS ARE EXPECTED IN
SOUTHWEST AND SOUTH-CENTRAL ARIZONA WITH GUSTS TO OVER 40 AND
POSSIBLY 50 MPH INTO THIS EVENING.

THE STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE TO CAUSE AREAS OF
BLOWING DUST IN THE DESERT AREAS. THIS INCLUDES INTERSTATES 10 AND 8
BETWEEN TUCSON...CASA GRANDE...PHOENIX...GILA BEND...YUMA...AND EL
CENTRO. THE AREA BETWEEN TUCSON...CASA GRANDE...PHOENIX...AND GILA
BEND IS ESPECIALLY PRONE TO LOCALIZED VERY DENSE BLOWING DUST WITH
NEAR ZERO VISIBILITY POSSIBLE INTO THIS EVENING. THE BLOWING DUST
COULD BE A CONCERN FOR THE LATE AFTERNOON COMMUTER RUSH HOUR IN THE
GREATER PHOENIX AREA.

THE STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WITH STRONG
DYNAMICS WILL ACCELERATE EAST AND RESULT IN A CHANCE OF SHOWERS AND
THUNDERSTORMS THAT WILL MOVE FROM WEST TO EAST ACROSS SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA INTO THIS EVENING...THEN SHOWERS
ARE LIKELY IN SOUTH-CENTRAL ARIZONA BY LATE THIS EVENING AND DURING
THE NIGHT ALONG WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS.

MOST OF THE RAIN IS EXPECTED TO BE IN SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA TONIGHT. MOST OF THE SHOWERS AND CHANCE OF
THUNDERSTORMS WILL PROBABLY NOT REACH THE PHOENIX AREA UNTIL LATE
THIS EVENING.

RAINFALL AMOUNTS ARE EXPECTED TO BE LESS THAN A TENTH OF AN INCH IN
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING EL CENTRO AND
YUMA. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 1 TENTH OF AN INCH
TO MORE THAN A QUARTER OF AN INCH IN THE SOUTH-CENTRAL ARIZONA
DESERT INCLUDING THE PHOENIX AREA TO MORE THAN A THIRD OF AN INCH
IN THE HIGHER TERRAIN NORTH AND EAST OF THE GREATER PHOENIX AREA.

COLDER AIR WILL MOVE IN BEHIND THE FRONT WITH WELL BELOW AVERAGE
TEMPERATURES. COMPARED WITH TODAY...HIGH TEMPERATURES ARE EXPECTED
TO BE 10 TO 20 DEGREES COLDER SATURDAY WITH HIGHS BETWEEN 60 AND 70
IN THE DESERT AREAS INCLUDING PHOENIX...YUMA AND EL CENTRO. AND...
DESERT LOW TEMPERATURES ARE EXPECTED TO BE IN THE MID 30S TO UPPER
40S SATURDAY NIGHT.

THE SNOW LEVEL WILL LOWER TO BETWEEN 5 THOUSAND AND 55 HUNDRED FEET
BY SATURDAY MORNING. HOWEVER...MOST OF THE PRECIPITATION WILL HAVE
ENDED BY THEN. THUS...NO SIGNIFICANT SNOWFALL ACCUMULATION IS
EXPECTED AT THAT LEVEL.

PREVIOUS DISCUSSION...
GOOD AGREEMENT NOW THAT WE/LL SEE ANOTHER LOW PRESSURE SYSTEM SWING
THROUGH THE SOUTHWEST SUNDAY INTO MONDAY. POPS WERE INCREASED ONCE
AGAIN FOR THIS SYSTEM...EVEN THOUGH IT IS NOT AS STRONG AS TODAY/S
STORM THE BOUNDARY LAYER WILL STILL BE SUFFICIENTLY MOIST THAT AN
EXTENDED PERIOD OF WETTING UP WON/T BE NEEDED. THIS SECOND SYSTEM
WILL ALSO BRING ANOTHER PUSH OF COOLER AIR FOR MONDAY/TUESDAY.

FORECAST FOR TUESDAY THROUGH FRIDAY OF NEXT WEEK GETS MURKY.
STARTING TO SEE MORE EVIDENCE OF A MORE SUBSTANTIAL RIDGE DEVELOPING
OVER THE WEST COAST AS A LARGE CUT-OFF LOW DEVELOPS WEST OF THE
NORTHERN CALIFORNIA COAST. HOWEVER...THERE IS A LOT OF SPREAD IN THE
MODEL DATA LEADING TO BELOW AVERAGE CERTAINTY. FOR NOW WILL GO WITH
THE MEAN SOLUTION OF RIDGING OVERHEAD WHICH WILL BRING TEMPERATURES
BACK CLOSE TO NORMAL.

&&

.AVIATION...

SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
COLD FRONT STILL APPROACHING FROM THE WEST...WINDS TO STAY GUSTY AND
SOMEWHAT VARIABLE THRU 05Z GENLY FAVORING SOUTH-SOUTHWEST. PEAK
GUSTS IN EXCESS OF 35KT POSSIBLE ASSOCIATED WITH THE UPCOMING
FRONTAL PASSAGE BUT EXPECT MOST WINDS TO STAY BELOW 30KT.
ANTICIPATE SOME LINGERING SUSPENDED DUST IN THE LATE THIS EVENING
...4-6SM WITH ISOLATED SPOTS DOWN NEAR 2SM. PRECIP HAS BEEN
DEVELOPING AHEAD OF THE FRONT WITH CIGS BETWEEN 6-8K FEET...AND
PRECIP WILL INCREASE BY 05Z AS FRONT APPROACHES AND MOVES THROUGH
THE AREA. SOME CIGS TO LOWER TO AROUND 3K FEET BETWEEN 05 AND 09Z
ASSOCIATED WITH THE FRONTAL PASSAGE. THERE WILL BE A CHANCE OF
THUNDERSTORMS AS WELL TONIGHT MAINLY WITH THE FRONTAL
PASSAGE. WINDS WEAKEN CONSIDERABLY AFTER 06Z AND CLOUDS DECREASE
CONSIDERABLY AFTER 09Z.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THIS EVENING FOLLOWING
THE COLD FRONTAL PASSAGE...WITH PEAK GUSTS IN EXCESS OF 30KT. FRONT
WAS MOVING EAST OF THE LOWER CO RIVER VALLEY AS OF 9 PM...AND
SHOWERS WERE DECREASING FROM THE WEST OVER IMPERIAL AND RIVERSIDE
COUNTIES. WINDS WILL STAY GUSTY BUT WILL DIMINISH THIS EVENING
BEHIND THE EXITING FRONT. THE FRONTAL PASSAGE WILL BRING SCT TO
NUMEROUS SHOWERS AND POSSIBLY A STRAY THUNDERSTORM...WITH CEILINGS
6-8KFT MSL. MAY SEE A FEW LOWER DECKS DOWN TO NEAR 3K FEET. CLOUDS
WILL CONTINUE TO DECREASE CONSIDERABLY AFTER 06Z SUBSIDENCE AFFECTS
THE AREA.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
ANOTHER STORM SYSTEM MOVES THROUGH SUNDAY AND MONDAY EXITING
TUESDAY. THIS WILL KEEP TEMPERATURES WELL BELOW NORMAL AND BRING AT
LEAST A SLIGHT CHANCE OF SHOWERS ALONG WITH LOCALLY BREEZY
CONDITIONS. A WARMING TREND CAN BE EXPECTED WEDNESDAY AND THURSDAY
AS HIGH PRESSURE BUILDS INTO THE WESTERN STATES. MINIMUM HUMIDITIES
WILL DECREASE TO NEAR 15 PERCENT ON THE LOW DESERTS TUESDAY FOLLOWED
BY SOME ADDITIONAL DECREASES WEDNESDAY AND THURSDAY. NO CRITICAL
FIRE WEATHER CONDITIONS ANTICIPATED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY UNTIL 11 PM MST THIS EVENING AZZ022>024-027-028.

CA...NONE.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CB/ELLIS/INIGUEZ
AVIATION...CB
FIRE WEATHER...AJ
Hazardous weather outlook, Nov 4, 5:00 AM MST, 19 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
500 AM MST FRI NOV 4 2011

AZZ022-023-027-028-051200-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
500 AM MST FRI NOV 4 2011

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG SOUTHERLY
WINDS TO DEVELOP. SUSTAINED WINDS AT 20 TO 35 MPH WITH GUSTS UP TO
50 MPH ARE EXPECTED AHEAD OF THE FRONT. A WIND ADVISORY HAS BEEN
ISSUED. THE STRONG WINDS WILL LIKELY LEAD TO WIDESPREAD BLOWING DUST
WITH LOCALIZED AREAS OF VERY DENSE BLOWING DUST POSSIBLE...A BLOWING
DUST ADVISORY HAS ALSO BEEN ISSUED. A FEW THUNDERSTORMS MAY ALSO
DEVELOP FRIDAY EVENING AS THE FRONT MOVES ACROSS CENTRAL ARIZONA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ021-026-051200-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
500 AM MST FRI NOV 4 2011

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ARIZONA AND WEST-
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG SOUTHWESTERLY
WINDS TO DEVELOP. SUSTAINED WINDS AT 20 TO 30 MPH WITH GUSTS UP TO
45 MPH ARE EXPECTED AHEAD OF THE FRONT. A WIND ADVISORY HAS BEEN
ISSUED. THE STRONG WINDS WILL LIKELY LEAD TO WIDESPREAD BLOWING DUST
WITH LOCALIZED AREAS OF VERY DENSE BLOWING DUST POSSIBLE...A BLOWING
DUST ADVISORY HAS ALSO BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-025-CAZ030>033-051200-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
500 AM MST FRI NOV 4 2011 /500 AM PDT FRI NOV 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG WESTERLY
WINDS TO DEVELOP. SUSTAINED WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 40
MPH ARE EXPECTED. THE STRONG WINDS COULD CAUSE AREAS OF BLOWING DUST
TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-051200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
500 AM MST FRI NOV 4 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG SOUTHERLY
WINDS TO DEVELOP. SUSTAINED WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 50
MPH ARE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON INTO THE LATE
EVENING HOURS. A WIND ADVISORY HAS BEEN ISSUED. A FEW THUNDERSTORMS
MAY ALSO DEVELOP FRIDAY EVENING AS THE FRONT MOVES ACROSS CENTRAL
ARIZONA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A RE-ENFORCING PUSH OF COLD AIR WILL ARRIVE TUESDAY MORNING...AT
WHICH POINT NEAR TO SLIGHTLY BELOW FREEZING TEMPERATURES WILL BE
POSSIBLE IN THE VALLEYS OF SOUTHERN GILA COUNTY INCLUDING THE GLOBE-
MIAMI AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Nov 4, 11:42 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1142 PM MST FRI NOV 4 2011

AZZ023-024-028-050730-
GILA AZ-PINAL AZ-MARICOPA AZ-
1142 PM MST FRI NOV 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 1230 AM MST

AT 1136 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF FAST MOVING THUNDERSTORMS NEAR MCDOWELL MOUNTAIN PARK...
MOVING NORTHEAST AT 35 MPH. DESPITE THE WEAK NATURE OF THE
THUNDERSTORMS...THE FAST MOTION OF THE STORMS WILL ENHANCE THE
DOWNDRAFT WIND POTENTIAL.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   RIO VERDE...
   DESERT MOUNTAIN...
   CAMP CREEK...
   EASTERN PORTIONS OF THE GREATER PHOENIX METROPOLITAN AREA

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3401 11176 3400 11151 3401 11150 3401 11145
      3344 11156 3346 11190 3404 11201
TIME...MOT...LOC 0640Z 211DEG 29KT 3371 11172

CB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 10:53 PM MSTWind AdvisoryPSR3 hr
Nov 4, 11:42 PM MSTSpecial Weather StatementPSR48 min
Nov 4, 11:58 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal47 min
Nov 5, 1:27 AM MSTSpecial Weather StatementPSRPinal78 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.